MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation performed by r&d project manager: according to what reported into the complaint form, the impactor probably broke trying to remove the trial keel puncher; during this operation, the surgeon could have impacted / forced the handle laterally.The handle is intended to be impacted in its long axis.Improper impaction direction can overload the connection with a bending stress with the consequent risk of breakage of the handle-tip.The possibility to immediately use a new set in case of problem, is one of the key point of the efficiency instrumentation; the new device allowed to correctly remove the keel puncher and conclude the surgery with limited delay.In case of instrument breakage or even just in case of accidental fall of the instrument, the best solution is always to open a new set instead of trying to proceed with inappropriate tools as done during the surgery.
 
Event or Problem Description
During the primary knee surgery, and while the surgeon was using the impactor handle to extract the trial tibia and keel punch, the yellow piece on the handle broke.The surgeon used a new handle and there was a 5-minute delay in the case.The surgery was completed successfully.

Brand Name
SPHERE INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9030509
Report Number3005180920-2019-00760
Device Sequence Number3643043
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11.01002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;